# SDR CA060920013

- Difficulty date: September 16, 2006
- Submitted: October 3, 2006
- Operation: General aviation
- Make and model: Cessna U206G
- Aircraft time: 10,773 hours
- Engine: Cont IO520F
- Propeller: Hartzl PHCJ3YF1
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Crankshaft
- Part number: 649134
- Condition: Broken
- Location: Engine
- Part time: 1,835 hours
- Stage of operation: TO
- How discovered: O
- Nature of condition: Y, J
- Precautionary procedure: C

## Discrepancy

(CAN) AT APPROXIMATLY 300 FEET AGL ON TAKE OFF THE PILOT REDUCED POWER FOR FULL POWER TO CLIMB POWER. A BANG WAS HEARD AND THE ENGINE LOST POWER. THE AIRCRAFT WAS OPERATING ON FLOATS AND WAS LANDED STRAIGHT AHEAD BACK ON TO THE LAKE IT HAD DEPARTED FROM.  INVESTIGATION DETERMINED THAT THE CRANKSHAFT HAD BROKEN BETWEEN CYLINDERS 1-2 /3-4. POSSIBLE CAUSE MAY HAD BEEN MAIN CRANKSHAFT BEARING FAILURE.   THE AIRCRAFT HAD A 50 HR INSPECTION CARRIED OUT 11.1 HRS PRIOR TO THE ENGINE FAILURE. AT THAT TIME THE OIL AND OIL FILTER WERE CHANGED. THE REMOVED OIL FILTER WAS OPENED AND INSPECTED. AT THE TIME OF THE INSPECTION NO METAL OR OTHER CONTAMINANTS WERE DISCOVERED IN THE OIL FILTER. (TC NR 20060920013)
